Alert archive / California / Special Weather Statements in 2012

Special Weather Statement, NWS Eureka, CA

November 30, 2012Del Norte County, California

NWS Eureka, CA issued this special weather statement at Nov 30, 2012, 10:40 PM PST for Del Norte County, California. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 30, 2012, 10:40 PM PST (06:40 UTC)
Expired
Nov 30, 2012, 11:30 PM PST
In force
50 min
Issued by
NWS Eureka, CA

County Del Norte County, CA

The radar

The Medford radar (KMAX), 114 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 6.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2012-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2012-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1303 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
383 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

838 
WWUS86 KEKA 010640
SPSEKA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
1040 PM PST FRI NOV 30 2012

CAZ001-003-010730-
DEL NORTE CA-
1040 PM PST FRI NOV 30 2012

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN DEL NORTE COUNTY IN NORTHWEST CALIFORNIA

UNTIL 1130 PM PST

AT 1038 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF CRESCENT CITY...MOVING
NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM....ALONG WITH 
HEAVY RAIN AND SMALL HAIL.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4200 12371 4164 12413 4166 12415 4173 12417
      4174 12422 4177 12427 4187 12422 4195 12422
      4200 12420 4201 12372
TIME...MOT...LOC 0640Z 210DEG 36KT 4164 12429

$$

RPA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Nov 30, 3:44 PM PST, 6 hours 56 minutes earlier.

Area forecast discussion, Nov 30, 3:44 PM PST, 6 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
344 PM PST FRI NOV 30 2012

.SYNOPSIS...SHOWERS WILL INCREASE THIS EVENING AND CONTINUE
OVERNIGHT AS ANOTHER DISTURBANCE IMPACTS THE REGION. A STRONGER
STORM SYSTEM WILL BRING SEVERAL MORE INCHES OF RAIN AND GUSTY
WINDS SATURDAY NIGHT INTO SUNDAY. DRIER WEATHER WILL RETURN SUNDAY
AFTERNOON AND CONTINUE THROUGH MONDAY BEFORE ANOTHER STORM SYSTEM
BRINGS MORE RAINS NEXT TUESDAY.
&&

.SHORT TERM...TONIGHT THROUGH MON NIGHT...CONDITIONS WILL
DETERIORATE THIS EVENING AS ANOTHER SHORTWAVE APPROACHES THE
REGION. THIS WILL RESULT IN INCREASING SHOWER COVERAGE THIS
EVENING AND OVERNIGHT. MAJORITY OF ENERGY WILL MOVE ACROSS NRN
PORTIONS OF CWA SO INCLUDED MENTION OF SCHC TSTMS ACROSS DEL NORTE
COUNTY OVERNIGHT. SHOWER COVERAGE WILL DIMINISH LATE SAT MORNING
AND AFTERNOON. THIS BREAK WILL BE BRIEF AS A STRONGER DISTURBANCE
WILL MOVE ACROSS THE REGION SAT NIGHT INTO SUN. THIS STORM SYSTEM
WILL BRING ANOTHER ROUND OF MDT TO HVY RAINS ACROSS THE REGION.
RAINFALL AMOUNTS OF 2-4 INCHES EXPECTED OVER HUMBOLDT...DEL
NORTE AND TRINITY COUNTIES WITH 3-5 INCHES OVER MENDOCINO COUNTY.
ISSUED AN AREAL FLOOD WATCH WITH THIS STORM SAT NIGHT AS SATURATED
SOILS FROM RECENT RAINS MAKE URBAN AND SMALL STREAM FLOODING
LIKELY. SEE HYDROLOGY SECTION FOR FURTHER DETAILS. STRONG SLY
WINDS EXPECTED WITH THIS SYSTEM AS WELL WITH 925MB WINDS FCST
40-50KT. ISSUED A HIGH WIND WATCH FOR THE NORTH COAST INTERIOR FOR
GUSTS TO 50-60 MPH. ADDITIONALLY...GUSTS TO 40-50 MPH EXPECTED
ALONG COASTAL HEADLANDS MAY WARRANT A WIND ADVISORY. INSTABILITY
SHOWERS WILL DIMINISH SUN EVENING INTO MON. DECREASING SKY COVER
SUN NIGHT INTO MON COMBINED WITH RECENT RAINS MAKE FG LIKELY
ACROSS THE CWA MON MORNING. CLOUDS AND PRECIP CHCS INCREASE AGAIN
MON NIGHT AS ANOTHER STORM SYSTEM APPROACHES THE REGION.

.LONG TERM...TUE THROUGH FRI...THE NEXT SYSTEM WILL ARRIVE EARLY
TUES AS AN EMBEDDED SHORTWAVE TROUGH SLIDES OVER NW CALIFORNIA.
FRONTOGENESIS AND POT TEMP ADV FAVOR STRONGER FORCING IN OREGON BUT
STILL INDICATE A WEAK WARM FRONT AND SUBSEQUENT COLD PATTERN TO
IMPACT THE REGION THROUGH WED. A DEEP INFLUX OF SUBTROPICAL MOISTURE
WILL BE CONDUCIVE TO RAINFALL AMOUNTING TO POSSIBLY A FEW INCHES
TUES AND WED AS THE FRONTAL BOUNDARY PUSHES SOUTH EASTWARD. THE NEXT
OPPORTUNITY FOR DRY WEATHER IS NEXT THURS AS HIGH PRESSURE BUILDS
AND THE REGION IS CUTOFF FROM THE DEEP INFLOW OF MOISTURE. KML
&&

.AVIATION...VFR TO MVFR CONDITIONS ARE OCCURRING AT KCEC, KACV AND
KUKI THIS AFTERNOON. A LOW PRESSURE TROUGH WILL MOVE THROUGH THE
AREA OVERNIGHT INCREASING CLOUDINESS AND PRODUCING SHOWERS. THE
CLOUDINESS AND SHOWERS WILL REDUCE VISIBILITIES AND CEILINGS TO MVFR
AND IFR CONDITIONS OVERNIGHT AND SATURDAY MORNING.
&&

.MARINE...SOUTHERLY WINDS DECREASED SLIGHTLY OVER THE WATERS TODAY.
THE WINDS WILL INCREASE TONIGHT AS A LOW PRESSURE TROUGH MOVES
THROUGH THE AREA. GALE FORCE GUSTS WILL OCCUR ACROSS THE OUTER
WATERS NORTH OF CAPE MENDOCINO THIS EVENING AND TONIGHT. THEREFORE A
GALE WARNING IS IN EFFECT THIS EVENING AND OVERNIGHT ACROSS THE
NORTHERN OUTER WATERS ZONE 470. SMALL CRAFT ADVISORIES ARE IN EFFECT
ACROSS THE SOUTHERN OUTER WATERS AND THE NEAR SHORE WATERS. THE SEAS
WILL REMAIN ELEVATED THROUGH THIS WEEKEND. ANOTHER LOW PRESSURE
TROUGH WILL MOVE THROUGH THE AREA SATURDAY NIGHT INCREASING THE
WINDS TO NEAR GALE FORCE AGAIN.
&&

.HYDROLOGY...SATURATED SOILS FROM RECENT RAINS COMBINED WITH MORE
MODERATE TO HEAVY RAINFALL SATURDAY NIGHT WILL MAKE URBAN AND
SMALL STREAM FLOODING LIKELY INTO SUNDAY MORNING. SIGNIFICANT
RISES EXPECTED ON ALL MAINSTEM RIVERS BEGINNING SATURDAY NIGHT
WITH THE NAVARRO RIVER AT NAVARRO...RUSSIAN RIVER AT HOPLAND AND
THE EEL RIVER AT FERNBRIDGE EXPECTED TO REACH FLOOD STAGE EARLY
SUNDAY MORNING.
&&

.EKA WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING
CAZ001>004-076.
HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING
ABOVE 2000 FEET FOR THE CAZ003.
SMALL CRAFT ADVISORY UNTIL 3 PM PST THIS AFTERNOON PZZ470.
GALE WARNING UNTIL 3 AM PST SATURDAY PZZ470.
SMALL CRAFT ADVISORY UNTIL 3 PM PST SUNDAY PZZ450-455-475.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Nov 30, 2:47 PM PST, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
247 PM PST FRI NOV 30 2012

CAZ001-012300-
REDWOOD COAST-
247 PM PST FRI NOV 30 2012

...FLOOD WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWER COVERAGE WILL INCREASE THIS EVENING WITH A SLIGHT CHANCE
OF THUNDERSTORMS OVER DEL NORTE OVERNIGHT. GUSTY WINDS AND LOCALLY
HEAVY DOWNPOURS WILL BE POSSIBLE TONIGHT...BUT A SIGNIFICANT
FLOODING THREAT IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FLOOD WATCH IS CURRENTLY IN EFFECT.

ANOTHER MAJOR STORM SYSTEM WILL BRING A PERIOD OF HEAVY RAIN
SATURDAY NIGHT WITH SEVERAL ADDITIONAL INCHES OF RAINFALL
POSSIBLE. URBAN AND SMALL STREAM FLOODING IS LIKELY ALONG WITH
FLOODING IN SOME LOCATIONS ON SOME OF THE MAINSTEM RIVERS.
SPECIFIC FLOOD PRODUCTS WILL BE ISSUED AS THE FLOODING NEARS.
ADDITIONALLY STRONG WINDS ARRIVE SATURDAY EVENING WITH GUSTS TO 40
TO 50 MPH POSSIBLE ALONG THE COASTAL HEADLANDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-012300-
NORTH COAST INTERIOR-
247 PM PST FRI NOV 30 2012

...FLOOD WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING...
...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWER COVERAGE WILL INCREASE THIS EVENING WITH A SLIGHT CHANCE
OF THUNDERSTORMS OVER DEL NORTE OVERNIGHT. GUSTY WINDS AND LOCALLY
HEAVY DOWNPOURS WILL BE POSSIBLE TONIGHT...BUT A SIGNIFICANT
FLOODING THREAT IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FLOOD WATCH IS CURRENTLY IN EFFECT.
A HIGH WIND WATCH IS CURRENTLY IN EFFECT.

ANOTHER MAJOR STORM SYSTEM WILL BRING A PERIOD OF HEAVY RAIN
SATURDAY NIGHT WITH SEVERAL ADDITIONAL INCHES OF RAINFALL
POSSIBLE. URBAN AND SMALL STREAM FLOODING IS LIKELY ALONG WITH
FLOODING IN SOME LOCATIONS ON SOME OF THE MAINSTEM RIVERS.
SPECIFIC FLOOD PRODUCTS WILL BE ISSUED AS THE FLOODING NEARS.
ADDITIONALLY STRONG WINDS ARRIVE SATURDAY EVENING INTO SUNDAY
WITH GUSTS TO 50 TO 60 MPH ACROSS EXPOSED TERRAIN ABOVE 2000
FEET.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ002-004-076-012300-
MENDOCINO COAST-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
247 PM PST FRI NOV 30 2012

...FLOOD WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWER COVERAGE WILL INCREASE THIS EVENING. GUSTY WINDS AND
LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE TONIGHT...BUT A
SIGNIFICANT FLOODING THREAT IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FLOOD WATCH IS CURRENTLY IN EFFECT.

ANOTHER MAJOR STORM SYSTEM WILL BRING A PERIOD OF HEAVY RAIN
SATURDAY NIGHT WITH SEVERAL ADDITIONAL INCHES OF RAINFALL
POSSIBLE. URBAN AND SMALL STREAM FLOODING IS LIKELY ALONG WITH
FLOODING IN SOME LOCATIONS ON SOME OF THE MAINSTEM RIVERS.
SPECIFIC FLOOD PRODUCTS WILL BE ISSUED AS THE FLOODING NEARS.
ADDITIONALLY STRONG WINDS ARRIVE SATURDAY EVENING WITH GUSTS TO 40
TO 50 MPH ALONG THE COASTAL HEADLANDS AND ACROSS EXPOSED TERRAIN
ABOVE 2000 FEET.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Nov 30, 10:40 PM PST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
1040 PM PST FRI NOV 30 2012

CAZ001-003-010730-
DEL NORTE CA-
1040 PM PST FRI NOV 30 2012

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN DEL NORTE COUNTY IN NORTHWEST CALIFORNIA

UNTIL 1130 PM PST

AT 1038 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF CRESCENT CITY...MOVING
NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM....ALONG WITH
HEAVY RAIN AND SMALL HAIL.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4200 12371 4164 12413 4166 12415 4173 12417
      4174 12422 4177 12427 4187 12422 4195 12422
      4200 12420 4201 12372
TIME...MOT...LOC 0640Z 210DEG 36KT 4164 12429

RPA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 8:32 PM PSTSpecial Marine WarningEKA28 min
Nov 30, 10:22 PM PSTSpecial Marine WarningEKA23 min
Nov 30, 10:36 PM PSTSpecial Marine WarningEKA24 min
Nov 30, 10:38 PM PSTSpecial Marine WarningEKA37 min
Nov 30, 11:00 PM PSTSpecial Marine WarningEKA15 min
Nov 30, 11:12 PM PSTSpecial Marine WarningEKA33 min
Dec 1, 2:53 AM PSTGale WarningEKA24 hr
Dec 1, 3:49 AM PSTHigh Wind WarningEKA24 hr
Dec 1, 3:49 AM PSTWind AdvisoryEKA24 hr
Dec 1, 9:13 AM PSTRiver Flood WarningEKAHumboldt46 hr
Dec 1, 9:13 AM PSTRiver Flood WarningEKAHumboldt25 hr
Dec 1, 9:13 AM PSTRiver Flood WarningEKAMendocino36 hr
Dec 1, 9:13 AM PSTRiver Flood WarningEKAMendocino29 hr

Nearby

Special Weather Statements in California, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.